MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH SCORPIO CR BASIC FEMUR W/POSTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

STRYKER ORTHOPAEDICS-MAHWAH SCORPIO CR BASIC FEMUR W/POSTS; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 70-3011L
Medical Device Problem Codes Fracture (1260); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fall (1848); Loss of Range of Motion (2032); Fibrosis (3167); Insufficient Information (4580)
Date of Event 04/27/2004
Type of Reportable Event Serious Injury
Event or Problem Description
Subject had a left tka on (b)(6) 2004.On (b)(6) 2004 patient fell off a ladder sustaining a supracondylar femur fracture.An orif with competitor components was performed, no implants were removed.
 
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no similar events for the lot referenced.An evaluation of the device cannot be performed as the device was not returned to the manufacturer.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.
 
Additional Manufacturer Narrative
An event regarding periprosthetic fracture involving a scorpio femoral component was reported.The event was confirmed via medical review.Method & results: product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device remains implanted.Clinician review: a review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total knee arthroplasty on (b)(6) 2004, and orif of a fracture of the left distal femur on (b)(6) 2004, manipulation under anesthesia on (b)(6) 2004, and arthroscopic lysis of adhesions with manipulation on (b)(6) 2004, and a revision surgery on (b)(6) 2017 since i was able to review each of these operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.As i said in my prior review the causes of arthrofibrosis following a primary total knee replacement, followed by an open reduction and internal fixation of a distal femoral fracture are multifactorial including any deviation in musculature and kinematics of the knee due to the fracture, fracture healing, the building up of scar tissue with binding down of the quadriceps mechanism and the fact that patient has had many surgical procedures.While normally patient lifestyle activity level, bmi and compliance with postoperative instructions would be pertinent, in this case i believe the stiffness has, more from his medical conditions and multiple operations.The surgeon elected to reset the posterior cruciate ligament because of the severe scar tissue but that would not affect the stiffness, and in fact normally would be an aid to movement.Patient could also be genetically prone to form scar tissue.I would not assign any causality to the implant itself." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient had a mua.A review of the provided medical records by a clinical consultant indicated: "i can confirm that the patient had a primary left total knee arthroplasty on (b)(6) 2004, and orif of a fracture of the left distal femur on (b)(6) 2004, manipulation under anesthesia on (b)(6) 2004, and arthroscopic lysis of adhesions with manipulation on (b)(6) 2004, and a revision surgery on (b)(6) 2017 since i was able to review each of these operation reports.Root cause analysis: the root cause of this event cannot be determined with certainty.As i said in my prior review the causes of arthrofibrosis following a primary total knee replacement, followed by an open reduction and internal fixation of a distal femoral fracture are multifactorial including any deviation in musculature and kinematics of the knee due to the fracture, fracture healing, the building up of scar tissue with binding down of the quadriceps mechanism and the fact that patient has had many surgical procedures.While normally patient lifestyle activity level, bmi and compliance with postoperative instructions would be pertinent, in this case i believe the stiffness has, more from his medical conditions and multiple operations.The surgeon elected to reset the posterior cruciate ligament because of the severe scar tissue but that would not affect the stiffness, and in fact normally would be an aid to movement.Patient could also be genetically prone to form scar tissue.I would not assign any causality to the implant itself." no further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description

Brand Name
SCORPIO CR BASIC FEMUR W/POSTS
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer Contact
arunabha mukherjee
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20381876
Report Number0002249697-2024-01365
Device Sequence Number12403800
Product Code JWH
UDI-Device Identifier07613327027976
UDI-Public07613327027976
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K974556
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2004
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2008
Device Catalogue Number70-3011L
Device Lot NumberK03V1040
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/16/2024
Supplement Date Received by Manufacturer10/16/2024
Initial Report FDA Received Date10/07/2024
Supplement Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/12/2003
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age61 YR
Patient SexMale
Patient Weight98 KG
Patient EthnicityNon Hispanic
Patient RaceWhite